MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXA095902A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.H6 - code a27: device ovalization was observed during follow-up ct scans.Device remains patent and is still implanted with no intervention requirement.H6 - code b20: device remains implanted; therefore, direct product analysis was not possible.H6 - code c19: review of device manufacturing record history confirmed device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Information from a clinical study was received: on (b)(6) 2023, the patient underwent endovascular treatment of a thoracoabdominal aortic aneurysm using a gore® excluder® thoracoabdominal branch endoprosthesis (tambe) in the aaa1701 tambe pivotal study.Implanted were gore® viabahn® vbx balloon expandable endoprosthesis (vbx device), two devices in superior mesenteric artery (sma) in overlapped fashion, and one each in the left and right renal arteries.One vbx device was also implanted in the most proximal within the portal of the celiac artery.On (b)(6) 2023, a dissection of the distal celiac artery was observed.No intervention was reported.On (b)(6) 2023, the core lab imaging (cta) showed a dissection was present in the celiac artery which extended into the hepatic and splenic artery.As reported, the dissection was found on the previous visit.Also observed was a device ovalization (compression) of the celiac artery side branch component as it enters the celiac artery.As reported, the celiac artery component remained patent.On (b)(6) 2023, the core lab imaging (cta) dissection was still present in the celiac artery which extends into the hepatic and splenic artery.The device ovalization of the celiac artery side branch component as it enters the celiac artery remained.As reported, treatment was not required and the vbx device in the celiac artery remains patent.
 
Additional Manufacturer Narrative
B3: event date was corrected.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19071671
Report Number2017233-2024-04808
Device Sequence Number14652379
Product Code PRL
UDI-Device Identifier00733132637379
UDI-Public00733132637379
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/02/2026
Device Catalogue NumberBXA095902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date05/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight96 KG
Patient EthnicityNon Hispanic
Patient RaceWhite